Alert archive / Texas / Excessive Heat Warnings in 2018
Excessive Heat Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this excessive heat warning at Jul 20, 2018, 4:03 AM CDT for Randall County, Texas. It took effect at Jul 20, 2018, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 4:03 AM CDT (09:03 UTC)
- In effect from
- Jul 20, 2018, 12:00 PM CDT
- Expired
- Jul 20, 2018, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 359 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3419 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this excessive heat warning went out at Jul 19, 6:19 PM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jul 19, 6:19 PM CDT, 9 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
619 PM CDT Thu Jul 19 2018
.AVIATION...
Thunderstorms should linger around GUY for the next few hours.
Thunderstorms have moved away from DHT and thunderstorms are not
expected to make it to AMA. Outside of the storms, skies should
remain VFR. Light southerly winds should prevail overnight and
then they will pick up and get gusty by late morning.
&&
.PREV DISCUSSION... /Issued 523 PM CDT Thu Jul 19 2018/
DISCUSSION...
Showers and tstms have developed once again across the Oklahoma
Panhandle and northwest Texas Panhandle this afternoon in close
proximity to a surface boundary coupled with steep lapse rates
from triple digit temperatures and some low level moisture and
associated atmospheric instability. Due to rather large surface
temperature and dewpoint spreads along with corresponding high
downdraft CAPE, a few storms may become strong to marginally
severe with damaging wind gusts the primary hazard in addition to
locally heavy rainfall with slow storm movement. Have gone with
areal qualifier pops and expanded them a bit further south across
northern zones through the evening hours. Showers and tstms should
eventually dissipate as daytime heating wanes. A near repeat
performance is possible later Friday afternoon and evening across
the OK Panhandle and far northern Texas Panhandle, with slight chc
pops included for this area. In addition, will allow Heat
Advisory and Excessive Heat Warning to expire on schedule at 8 PM
this evening. Another Heat Advisory will likely become necessary
across parts of the area on Friday, and then primarily for the
Palo Duro Canyon on Saturday and Sunday as triple digit
temperatures are expected through the weekend across the region.
Upper level high pressure is progged to situate itself across the
srn high plains Saturday into most of Sunday before retreating
west to around the southwest states and amplifying by early next
week as an upper level trof of low pressure develops over the
eastern United States. Numerical weather models are in good
agreement with the above scenario and were accepted. Precipitation
threat may shut off temporarily Saturday into most of Sunday. The
chance for showers and thunderstorms is then forecast to resume as
early as Sunday night across far nwrn sections and then across the
fcst area Monday thru Thursday of next week as a northwest flow
aloft pattern evolves, which is generally a favorable steering
flow for directing storms east and southeast off the Rockies and
higher terrain of northeast New Mexico. For now, this far out in
time, have undercut superblend pop values some and trended more
with slgt chc to chc values from Monday thru Thursday. Better
refinements to the pops will become necessary as each day gets
closer.
Andrade
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Armstrong...Carson...Gray...Hansford...Hutchinson...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts.
Excessive Heat Warning until 8 PM CDT this evening for the
following zones: Palo Duro Canyon.
OK...Heat Advisory until 8 PM CDT this evening for the following
zones: Texas.
&&
15/36Hazardous weather outlook, Jul 19, 6:00 PM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 600 PM CDT Thu Jul 19 2018 OKZ001>003-TXZ001>020-317-201100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 600 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated thunderstorms are expected to continue into this evening across the Oklahoma Panhandle and northern Texas Panhandle. A few storms that form may become strong to marginally severe, with damaging winds the primary hazard. In addition, locally heavy rainfall may accompany the strongest, slow moving storms, which may lead to localized flooding. An Excessive Heat Warning remains in effect for the Palo Duro Canyon State Park through 8 PM CDT, where high temperatures of 110 degrees are expected. In addition, a Heat Advisory remains in effect until 8 PM CDT for the central Oklahoma Panhandle and much of the Texas Panhandle on the Caprock due to high temperatures of 105 to 109 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms may develop Friday afternoon and evening across the Oklahoma Panhandle and far northern Texas Panhandle. A few storms that form may become strong to marginally severe, with damaging winds the primary hazard. Additional thunderstorms will be possible Sunday night through Wednesday across much of the Oklahoma and Texas Panhandles. A few storms that develop may become strong to severe, with damaging winds and large hail the primary hazards. A Heat Advisory will likely become necessary Friday across parts of the Oklahoma and Texas Panhandles, and then for mainly Palo Duro Canyon State Park on Saturday and Sunday as high temperatures of 105 to 109 degrees are anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:38 PM CDT | Special Weather Statement | AMA | Hemphill, Hutchinson, Moore, Roberts | 37 min |
| Jul 20, 4:03 AM CDT | Heat Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 16 hr |
Nearby
Excessive Heat Warnings in Texas, 2018Every excessive heat warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.